Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Memphis, TN

March 31, 2012Itawamba County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2012, 5:54 PM CDT for Itawamba County, Tishomingo County, Mississippi. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 5:54 PM CDT (22:54 UTC)
Expired
Mar 31, 2012, 6:45 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:25 PM CDTHAIL 1Dennis, MS
Mar 31, 6:30 PM CDTHAIL 1.75Dennis, MSVIEWER REPORTED GOLF BALL SIZE HAIL TO WTVA NEWS.
Mar 31, 6:37 PM CDTHAIL 0.88Dennis, MSPENNY TO NICKEL SIZE HAIL IN DENNIS
Mar 31, 6:44 PM CDTHAIL 1.25Dennis, MS
Mar 31, 6:44 PM CDTHAIL 1.75Belmont, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KMEG 312254
SVRMEG
MSC057-141-312345-
/O.NEW.KMEG.SV.W.0115.120331T2254Z-120331T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
  SIZE.  THIS STORM WAS LOCATED NEAR TISHOMINGO STATE PARK...AND     
  MOVING SOUTH AT 30 MPH. TISHOMINGO COUNTY SHERIFFS OFFICE REPORTED 
  GOLFBALL SIZE HAIL IN MIDWAY AND VALLEY GROVE AT 540 PM CDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TISHOMINGO
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3451 8815 3431 8816 3425 8817 3425 8818
      3466 8827 3469 8812 3463 8812
TIME...MOT...LOC 2253Z 348DEG 26KT 3459 8813

$$
1 follow-up statement
940 
WWUS54 KMEG 312330
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT SAT MAR 31 2012

MSC057-141-312345-
/O.CON.KMEG.SV.W.0115.000000T0000Z-120331T2345Z/
TISHOMINGO MS-ITAWAMBA MS-
630 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN ITAWAMBA AND SOUTHEASTERN TISHOMINGO COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DENNIS...OR NEAR TISHOMINGO STATE 
PARK...MOVING SOUTH AT 30 MPH. A TRAINED SPOTTER REPORTED QUARTER 
SIZE HAIL IN DENNIS AT 625 PM CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN...
CARTER BRANCH...PETERTOWN...MINGO...NEIL...BLOODY SPRINGS...DENNIS
AND TISHOMINGO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3459 8813 3451 8815 3431 8816 3425 8817
      3425 8818 3466 8827 3469 8812
TIME...MOT...LOC 2330Z 348DEG 26KT 3452 8822

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:33 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 31, 2:33 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CDT SAT MAR 31 2012

.DISCUSSION...

CURRENTLY SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A GOOD
PORTION OF WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI AND POINTS
EASTWARD. FEW LIGHT SHOWERS WERE DEVELOPING NEAR THE TENNESSEE
RIVER...HOWEVER THE MOST INTENSE STORMS WERE SOUTH OF NASHVILLE.
THIS ACTIVITY WAS JUST AHEAD OF A WEAK STATIONARY FRONT AND
ASSOCIATED WITH TWO DISTINCT MINOR SHORTWAVES DROPPING SOUTHEAST
IN AN UPPER NORTHWEST FLOW. TEMPERATURES ACROSS THE MIDSOUTH WERE
IN THE LOW TO MID 80S...WITH DEWPOINTS IN THE LOW TO MID
60S...YIELDING A WIDE CUMULUS FIELD OVER THE AREA. CAPE VALUES OFF
SPC MESOANALYSIS AT 2PM WERE 3500 J/KG OVER THE WATCH AREA.

REMAINDER OF THE AFTERNOON AND OVERNIGHT...SCATTERED SHOWERS AND
STORMS WILL REMAIN POSSIBLE THROUGH THE MID EVENING HOURS AS A
SECOND SHORTWAVE IN CENTRAL MISSOURI TRACKS OVER THE REGION. STILL
IN QUESTION IS OVERALL COVERAGE...BUT FEEL THE BEST CHANCE FOR
STORMS WILL BE EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS
WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ACTIVITY SHOULD WANE DOWN LATER THIS EVENING WITH
LOSS OF HEATING. AS SKIES BECOME MOSTLY CLEAR TONIGHT AREAS OF
FOG WILL AGAIN DEVELOP BEFORE SUNRISE...WHICH MAY PROMPT A DENSE
FOG ADVISORY. LOWS WILL BE IN THE 60S.

SUNDAY AND MONDAY...MODELS ARE IN GOOD AGREEMENT THAT AN UPPER
LEVEL RIDGE WILL DOMINATE THE MIDSOUTH WEATHER...WITH TEMPERATURES
CLIMBING INTO THE UPPER 80S. A STRAY SHOWER MAY BE POSSIBLE
SUNDAY AFTERNOON IN NORTHEAST MISSISSIPPI..BUT LEAVE ANY MENTION
OUT OF THE UPCOMING FORECAST. OTHERWISE...THE AREA WILL BE
DRY...WITH HEAT INDICIES REACHING INTO THE LOW 90S. FURTHER WEST AN
APPROACHING MAJOR SHORTWAVE TROUGH WILL CROSS THE ROCKIES WITH
MODELS SHOWING THE ENERGY BECOMING CUTOFF OVER NEW MEXICO ON MONDAY.
HAVE LOWERED POPS MONDAY NIGHT AS MODEL TENDENCIES HAVE CONTINUED
TO SLOW THIS FEATURE...SO INCREASING SUBTROPICAL MOISTURE LIKELY
TO BE THE ONLY IMPACT MONDAY NIGHT.

TUESDAY THROUGH THURSDAY...HAVE KEPT CHANCE FOR RAIN THROUGH THIS
PERIOD DESPITE THE CHANGING CUTOFF LOW PLACEMENT/TIMING FROM THE
MODELS...AS A MODEST SOUTHWEST FLOW WILL BE DEVELOP ALOFT. EMBEDDED
DISTURBANCES WILL LIKELY TRIGGERING CONVECTION MAINLY IN THE
AFTERNOON HOURS. HAVE BOOSTED TEMPERATURES UP A COUPLE OF DEGREES
AS SKY COVER WILL BE A MIX OF CLOUDS AND SUN. A RISK FOR SEVERE
STORMS STILL REMAINS FAVORABLE ON TUESDAY AND WEDNESDAY...BUT MAY
EXTEND INTO THURSDAY AS MODELS DIFFER ON THE LOW CENTER TRACK.
CURRENTLY THE EURO AND CANADIAN RUNS TAKE THE LOW OVER THE
MIDSOUTH WHILE THE GFS NOW TAKES IT NORTH THROUGH THE MID
MISSISSIPPI VALLEY.

FRIDAY AND SATURDAY...THE LONG RANGE SOLUTIONS SHOW A RIDGE
BUILDING BACK IN OVER THE SOUTHERN PLAINS AND MIDWEST BEGINNING
EARLY FRIDAY. HAVE THE AREA DRY BOTH DAYS... HOWEVER THE GFS DOES
TRY TO BRING A COLD FRONT INTO THE REGION LATE SATURDAY NIGHT.
TEMPERATURES EXPECTED TO REMAIN NEAR 80F WITH LOWS NEAR 60F.

JAB

&&

.AVIATION...

A CHALLENGING FORECAST FOR THIS AFTERNOON AS A VERY UNSTABLE
ATMOSPHERE WHICH IS CURRENTLY STILL WEAKLY CAPPED ACROSS THE AREA
IS IN PLACE. THE CHALLENGE WILL BE TO DETERMINE WHEN AND EVEN IF
THE CAP BREAKS AND RESULTANT THUNDERSTORM COVERAGE. AT THIS
POINT...IT APPEARS THAT THE GREATEST POTENTIAL FOR STORMS THIS
AFTERNOON WILL BE ACROSS PORTIONS OF WEST TENNESSEE INCLUDING
KMKL. EVEN HERE...NOT SURE WHETHER COVERAGE WILL BE HIGH ENOUGH TO
WARRENT A TEMPO. PLAN TO CARRY VCTS AT KMKL AND CB ELSEWHERE. ALSO
WILL KEEP PREVAILING VFR CONDITIONS AT ALL SITES. ANY
THUNDERSTORMS THAT CAN DEVELOP THIS AFTERNOON SHOULD BECOME SEVERE
CONSIDERING THAT MLCAPES ARE CURRENTLY APPROACHING 3000
J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES APPROACHING 8.0
C/KM. THIS WOULD RESULT IN THE POTENTIAL FOR SEVERE WINDS GREATER
THAN 60 MPH AND THE POTENTIAL FOR VERY LARGE HAIL /GOLFBALL OR
LARGER/ IN AREAS WHERE THUNDERSTORMS DEVELOP AND BECOME SEVERE. IF
ANY OF THESE STORMS IMPACT A TAF SITE...CONDITIONS WOULD
DETERIORATE RAPIDLY WITH A RESULTANT HAZARD TO LOCAL AVIATION.
AGAIN...THE HIGHEST POTENTIAL FOR CONVECTION SHOULD BE NEAR KMKL
AND EVEN HERE COVERAGE SHOULD REMAIN SCATTERED.

ANY THUNDERSTORMS SHOULD DISSIPATE THIS EVENING WITH MOSTLY CLEAR
SKIES DEVELOPING. PATCHY FOG MAY ONCE AGAIN DEVELOP LATE TONIGHT
ESPECIALLY IN AREAS WHERE STORMS OCCUR. ANY FOG COULD REDUCE VSBYS
TO MVFR.

VFR CONDITIONS SHOULD PREVAIL BY MID MORNING SUNDAY AFTER FOG
MIXES OUT. NO CONVECTION IS EXPECTED ON SUNDAY AS A STRONG UPPER
LEVEL RIDGE BUILDS INTO THE AREA.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  88  67  87 /  40   0   0  10
MKL  59  88  62  88 /  50  10   0  10
JBR  63  88  64  88 /  20   0   0  10
TUP  62  87  63  87 /  50  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 31, 3:51 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT SAT MAR 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
351 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI. MAINLY EAST OF A BROWNSVILLE TENNESSEE
TO A HOLLY SPRINGS MISSISSIPPI LINE. LARGE HAIL...DAMAGING WINDS
AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS.

AN ISOLATED STRONG OR SEVERE STORM WILL BE POSSIBLE ACROSS EXTREME
WEST TENNESSEE...NORTHWEST MISSISSIPPI...AND EAST CENTRAL ARKANSAS.
LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE
POSSIBLE WITH ANY SEVERE STORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG OR SEVERE STORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI LATE THIS AFTERNOON AND EARLY
THIS EVENING.

JAB

In the hours before

Special weather statement, Mar 31, 4:28 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT SAT MAR 31 2012

TNZ092-312200-
HARDIN TN-
428 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SHILOH AT 429 PM CDT...
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR PICKWICK LANDING
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3501 8799 3500 8819 3501 8837 3509 8838
      3519 8837 3528 8833
TIME...MOT...LOC 2129Z 317DEG 13KT 3515 8833
Special weather statement, Mar 31, 4:55 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT SAT MAR 31 2012

ARZ008-017-312230-
LAWRENCE AR-RANDOLPH AR-
455 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  NORTH CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER IMBODEN AT 455 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK AND LAKE CHARLES STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3625 9128 3625 9127 3626 9127 3633 9117
      3616 9099 3605 9117 3623 9132
TIME...MOT...LOC 2155Z 318DEG 2KT 3622 9118
Local storm report, Mar 31, 5:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 W J P COLEMAN STATE P 34.93N 88.25W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED BY TISHOMINGO S.O. NEAR THE
            NORTH CROSSROADS AREA.

&&

RRH
Local storm report, Mar 31, 5:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             IUKA                    34.81N 88.20W
03/31/2012  E0.75 INCH       TISHOMINGO         MS   TRAINED SPOTTER

&&

RRH
Special weather statement, Mar 31, 5:12 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT SAT MAR 31 2012

ARZ008-009-312245-
CLAY AR-RANDOLPH AR-
512 PM CDT SAT MAR 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

AN APPROACHING SEVERE THUNDERSTORM WITH PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES NORTH OF SUCCESS AT 513 PM
CDT...MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 9055 3635 9046 3634 9081 3650 9084
      3651 9057
TIME...MOT...LOC 2213Z 341DEG 17KT 3658 9075
Local storm report, Mar 31, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 NE PICKWICK DAM       35.08N 88.21W
03/31/2012  E1.25 INCH       HARDIN             TN   PUBLIC

            HAIL RANGED FROM DIME TO HALF DOLLAR SIZE.

0327 PM     HAIL             PICKWICK DAM            35.05N 88.25W
03/31/2012  E0.75 INCH       HARDIN             TN   PUBLIC

            DIME SIZE HAIL BEGINNING TO FALL.

0440 PM     HAIL             5 W J P COLEMAN STATE P 34.93N 88.25W
03/31/2012  E1.75 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED BY TISHOMINGO S.O. NEAR THE
            NORTH CROSSROADS AREA.

0455 PM     HAIL             IUKA                    34.81N 88.20W
03/31/2012  E0.75 INCH       TISHOMINGO         MS   TRAINED SPOTTER

0520 PM     HAIL             IUKA                    34.81N 88.20W
03/31/2012  E0.75 INCH       TISHOMINGO         MS   PUBLIC

            PENNY SIZE HAIL AT BROOKS GROCERIES

0525 PM     HAIL             IUKA                    34.81N 88.20W
03/31/2012  E1.00 INCH       TISHOMINGO         MS   PUBLIC

            QUARTER SIZE HAIL AT PIZZA HUT IN IUKA.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:25 PM CDTDense Fog AdvisoryMEGAlcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 4 more10 hr
Mar 31, 4:21 PM CDTSpecial Weather StatementMEGTishomingo24 min
Mar 31, 4:31 PM CDTSevere Thunderstorm WarningMEGTishomingo44 min
Mar 31, 5:09 PM CDTSevere Thunderstorm WarningMEGTishomingo51 min
Mar 31, 6:30 PM CDTFlash Flood WarningMEGTishomingo4 hr
Mar 31, 6:36 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.